MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INTROSYTE-N AUTOGUARD SHIELDED INTRODUCER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INTROSYTE-N AUTOGUARD SHIELDED INTRODUCER; INTRAVASCULAR CATHETER
Catalog Number 384008
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Material no.: 384008, batch no.: 8297893.It was reported that during use of the bd introsyte-n autoguard shielded introducer the introducer tore and broke while trying to peel it apart.The central line was reinserted.The incident occurred on (b)(6) 2019.Baby girl, (b)(6).Picc line placed at left antecubital.When trying to remove the introducer off of the line one of the purple pieces broke off making it impossible to get the introducer sheath off of the line.Line had to be pulled out and baby re-stuck again.
 
Event or Problem Description
Material no.: 384008 batch no.: 8297893.It was reported that during use of the bd introsyte-n autoguard shielded introducer the introducer tore and broke while trying to peel it apart.The central line was reinserted.The incident occurred on (b)(6) 2019.Baby girl, 2 days old.Picc line placed at left antecubital.When trying to remove the introducer off of the line one of the purple pieces broke off making it impossible to get the introducer sheath off of the line.Line had to be pulled out and baby re-stuck again.
 
Additional Manufacturer Narrative
H.6.Investigation: bd received 2 introsyte-n autoguard introducer 26 gauge units from lot 8297893 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned units and they were missing the appropriate indicators along the peel away sheath.Next, the engineer attempted to peel the sheath and resistance was felt during peeling.Based off the visual inspection and testing the engineer was able to verify the reported defect.This was determined to have been a manufacturing defect.

Brand Name
BD INTROSYTE-N AUTOGUARD SHIELDED INTRODUCER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8760194
Report Number1710034-2019-00709
Device Sequence Number1330347
Product Code DYB
UDI-Device Identifier50382903840088
UDI-Public50382903840088
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K020834
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number384008
Device Lot Number8297893
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 DA